MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: k160593.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during inspection at a distribution center, the primary packaging of a indy otw vascular retriever was observed to be open.The shipping container for the complaint device arrived to the distribution center undamaged.The damage to the packaging was verified as soon as the product was removed form the shipping container.It was then identified as a nonconforming product and stored in a different location.No patient contact was made and no adverse effects have been reported for this incident.
 
Additional Manufacturer Narrative
Investigation - evaluation: elemar international forwarding, a distributor for brazil, informed cook on 22oct2019 of an incident involving an indy otw vascular retriever (indy-8.0-35-100-40) from lot 9831361.It was noticed that upon inspection, the primary packaging was observed to be already open.The distributor clarified that shipping container arrived undamaged.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control of the device, as well as an interview of personnel, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the distributor provided photos of the device to cook.The photos show a compromise in the seal of the packaging along the side near where the tyvek material seals to the clear cover.There is objective evidence to suggest that the device was manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that this product is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (9831361) revealed no non-conformances that could have contributed to this failure mode.The calibration team lead was contacted as a result of this event.Calibration records of the associated sealer indicate that the calibration was up-to-date at the time of manufacture.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu, t indyotw rev 2 ¿indy otw vascular retriever,¿ provides the following information to the user related to the reported failure mode: precautions: "visually inspect the product before use to ensure it is undamaged." how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause could not be determined.However, it is possible that the reported event was attributed to transport/storage i.E.Shipping damage.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9278951
Report Number1820334-2019-02776
Device Sequence Number2225094
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)220624(10)9831361
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/24/2022
Device Model NumberN/A
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number9831361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1